Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Isentress and Depression
Jan 16, 2010

I've been on Isentress for about 6 months. It seemed like a good fit (other meds gave me serious IBS), but lately I've had episodic bouts of significant depression. I was also on Wellbutrin, but that wasn't helping at all, if not actually making things worse.

My doctor says Isentress is linked to depression and is concerned enough to change meds. My questions are: 1. how common is this side effect? 2. could an anti-depressant drug interaction make things worse?

Response from Dr. Frascino

Hi,

1. Not common! There have been four cases reported in the journal "AIDS" that describe worsening depression after initiation of Isentress. Switching or adjusting the dosages of medications used to treat depression alleviated the condition in all four HIVers. Researchers theorize that Isentress may interact negatively with one or more psychotropic drugs.

2. Yes; however, the mechanism by which Isentress may have interacted with certain antidepressant drugs remains unknown. (It's generally easier to change the antidepressant medication than alter a successful combination antiretroviral regimen.)

Dr. Bob



Previous
Zambian Counseller please answer Sir, BODY MASS INDEX AND SEROCONVERSION, ANY RELATIONSHIP?
Next
Just THANK U

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement